... trying to reduce but my symptoms keep returning and I have to resume 30mg
Hello. Different disease but know the ways of prednisone. There are various support meds for the effects of prednisone. I get anxiety and aggression. Just worse at high doses. Been on it for eight years, so I think I understand your frustration a bit. My disease does not subside for long so being able to reduce and get down is a wonderful result. Definitely hang in there. Flare ups happen and your body is still adjusting. Be sure you split your high dose for morning and evening. Whether it takes a year or even two, you will be off the medication at some point. That is a very good thing.
H Rachel330 - I have been on prednisone for the bigger part of 28+ yrs and know what you mean about reducing the dose. I have Crohns, and prednisone is one of my "all the time" meds. I have flares, we go up, only to 80 a few times, but 60mg plus the fluid and other meds I get while in hospital get me back to Bad, not better, but less symptomatic as any time I need to go that high I need hosp. I manage to taper 5 mgs every two weeks. At 30mg I have to go slower and taper 2.5 for two weeks. (Thank goodness for the pill spitter you can buy at any pharmacy) At 20mg we watch very closely and may take a little more time going lower. 15mg is my goal, but usually start having problems at or below that. The good thing, it sounds like the prednisone works well for you, just not at a dose you are comfortable with.
So much depends on your tapering. We all have to go with the pace that best keeps us doing the best we can. Different for all the uses it is prescribed for, and the people that take it. I wish you the best for luck..Be well as can be...
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2010 • 1 answer
Posted 23 Feb 2011 • 1 answer
Posted 20 Nov 2012 • 4 answers
Posted 21 Nov 2012 • 2 answers
Posted 28 Feb 2014 • 1 answer